Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 10, NWS Topeka, KS

April 8, 201423 counties in Kansas

NWS Topeka, KS issued this red flag warning at Apr 8, 2014, 3:04 PM CDT for 23 counties in Kansas. It took effect at Apr 9, 2014, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2014, 3:04 PM CDT (20:04 UTC)
In effect from
Apr 9, 2014, 11:00 AM CDT
Expired
Apr 9, 2014, 9:00 PM CDT
In force
10 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WWUS83 KTOP 082004
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CDT TUE APR 8 2014

...WARM AND WINDY WEATHER RETURNS WEDNESDAY...

.BREEZY SOUTHWEST WINDS DEVELOP ACROSS CENTRAL AND EASTERN KANSAS
ON WEDNESDAY AFTERNOON. ALONG WITH THE BREEZY CONDITIONS COMES
DRIER AIR...AND WHEN COMBINED WITH CONTINUED DRY AND CURED
VEGETATION ACROSS THE AREA...CONDITIONS ARE FAVORABLE FOR EXTREME
FIRE BEHAVIOR. A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF
NORTH CENTRAL NORTHEAST AND EAST CENTRAL KANSAS.

KSZ008>012-020>023-034>036-091200-
/O.UPG.KTOP.FW.A.0003.140409T1800Z-140410T0100Z/
/O.NEW.KTOP.FW.W.0010.140409T1600Z-140410T0200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-OTTAWA-DICKINSON-GEARY-
304 PM CDT TUE APR 8 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY
FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR NORTH CENTRAL 
NORTHEAST AND EAST CENTRAL KANSAS...WHICH IS IN EFFECT FROM 11 AM 
TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN 
EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER
  ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE
  WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE
  WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE
  WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE...
  FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 035 DICKINSON
  AND FIRE WEATHER ZONE 036 GEARY

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...WINDY CONDITIONS WILL BE ONGOING THROUGHOUT THE DAY...
  WITH RH VALUES DROPPING INTO THE 14 TO 20 PERCENT RANGE BY EARLY
  AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 14 TO 20 PERCENT.

* TEMPERATURES...UPPER 70S IN EASTERN KS TO LOWER 80S IN CENTRAL
  KS.

* IMPACTS...FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN 
  INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR 
  BURNING SHOULD BE AVOIDED IN RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ024-026-037>040-054>056-058-059-091200-
/O.NEW.KTOP.FW.W.0010.140409T1600Z-140410T0200Z/
JACKSON-JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
304 PM CDT TUE APR 8 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY
FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR NORTH CENTRAL 
NORTHEAST AND EAST CENTRAL KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER 
  ZONE 026 JEFFERSON...FIRE WEATHER ZONE 037 MORRIS...FIRE 
  WEATHER ZONE 038 WABAUNSEE...FIRE WEATHER ZONE 039 SHAWNEE...
  FIRE WEATHER ZONE 040 DOUGLAS...FIRE WEATHER ZONE 054 LYON...
  FIRE WEATHER ZONE 055 OSAGE...FIRE WEATHER ZONE 056 FRANKLIN...
  FIRE WEATHER ZONE 058 COFFEY AND FIRE WEATHER ZONE 059 
  ANDERSON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...WINDY CONDITIONS WILL BE ONGOING THROUGHOUT THE DAY...
  WITH RH VALUES DROPPING INTO THE 17 TO 22 PERCENT RANGE BY EARLY
  AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 17 TO 22 PERCENT.

* TEMPERATURES...UPPER 70S IN EASTERN KS TO LOWER 80S IN CENTRAL
  KS.

* IMPACTS...FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN 
  INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR 
  BURNING SHOULD BE AVOIDED IN RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
367 
WWUS83 KTOP 091005
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
505 AM CDT WED APR 9 2014

...WARM AND WINDY WEATHER RETURNS FOR TODAY...

.BREEZY SOUTHWEST WINDS DEVELOP ACROSS CENTRAL AND EASTERN KANSAS LATE
THIS MORNING THROUGH THIS AFTERNOON. ALONG WITH THE BREEZY
CONDITIONS COMES DRIER AIR...AND WHEN COMBINED WITH CONTINUED DRY
AND CURED VEGETATION ACROSS THE AREA...CONDITIONS ARE FAVORABLE
FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING HAS BEEN ISSUED FOR
NORTH CENTRAL...NORTHEAST AND MUCH OF EAST CENTRAL KANSAS.

KSZ008>012-020>024-026-034>040-054>056-058-059-092130-
/O.CON.KTOP.FW.W.0010.140409T1600Z-140410T0200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
505 AM CDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS
FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE 
  WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE 
  WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE 
  WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE... 
  FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 026 
  JEFFERSON... FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 
  035 DICKINSON... FIRE WEATHER ZONE 036 GEARY...FIRE WEATHER 
  ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE...FIRE 
  WEATHER ZONE 039 SHAWNEE...FIRE WEATHER ZONE 040 DOUGLAS...
  FIRE WEATHER ZONE 054 LYON...FIRE WEATHER ZONE 055 OSAGE...
  FIRE WEATHER ZONE 056 FRANKLIN...FIRE WEATHER ZONE 058 COFFEY 
  AND FIRE WEATHER ZONE 059 ANDERSON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...WINDY CONDITIONS WILL BE ONGOING THROUGHOUT THE DAY...
  WITH RH VALUES DROPPING INTO THE 18 TO 24 PERCENT RANGE BY EARLY
  AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE MIDDLE TO UPPER 70S ACROSS EASTERN KANSAS
  AND INTO THE LOW 80S OVER NORTH CENTRAL KANSAS. 

* IMPACTS...FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN 
  INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR 
  BURNING SHOULD BE AVOIDED IN RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
297 
WWUS83 KTOP 091913
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
213 PM CDT WED APR 9 2014


KSZ008>012-020>024-026-034>040-054>056-058-059-100200-
/O.CON.KTOP.FW.W.0010.000000T0000Z-140410T0200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
213 PM CDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITIES...STRONG WINDS AND DRY VEGETATION FOR 
ALL OF NORTHEAST...EAST CENTRAL...AND NORTH CENTRAL KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER 
  ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE 
  WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE 
  WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE 
  WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE... 
  FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 026 
  JEFFERSON... FIRE WEATHER ZONE 034 OTTAWA...FIRE WEATHER ZONE 
  035 DICKINSON... FIRE WEATHER ZONE 036 GEARY...FIRE WEATHER 
  ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE...FIRE 
  WEATHER ZONE 039 SHAWNEE...FIRE WEATHER ZONE 040 DOUGLAS...
  FIRE WEATHER ZONE 054 LYON...FIRE WEATHER ZONE 055 OSAGE...
  FIRE WEATHER ZONE 056 FRANKLIN...FIRE WEATHER ZONE 058 COFFEY 
  AND FIRE WEATHER ZONE 059 ANDERSON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...CONDITIONS EXPECTED TO CONTINUE THROUGH THE EARLY
  EVENING HOURS.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 70S.

* IMPACTS...FIRES CAN START QUICKLY...SPREAD FURIOUSLY AND BURN 
  INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR 
  BURNING SHOULD BE AVOIDED IN RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
597 
WWUS83 KTOP 100150
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
850 PM CDT WED APR 9 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-100300-
/O.EXP.KTOP.FW.W.0010.000000T0000Z-140410T0200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
850 PM CDT WED APR 9 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...

WINDS WILL REMAIN GUSTY AT TIMES TONIGHT BUT RH'S WILL CONTINUE TO
RISE INTO THE THE 30 TO 40 PERCENT RANGE THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:29 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 8, 12:29 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1229 PM CDT Tue Apr 8 2014

...Update to aviation forecast discussion...

.SHORT TERM...(Today and Tonight)
Issued at 355 AM CDT TUE APR 8 2014

Early this morning, water vapor imagery showed the shortwave trough
that supported yesterday's scattered showers and thunderstorms had
moved into the Great Lakes region. While this main wave was well
east of the area, a few weak embedded waves were still present
within the north-northwesterly flow aloft. Along with some weak
isentropic lift, these factors contributed to a few scattered rain
showers skimming across extreme northeast Kansas early this morning.
The last of these embedded waves currently looks to be diving
southward into eastern Nebraska and should progress into
northeastern Kansas this morning. With some weak isentropic lift
still in place, could see a few more scattered rain showers develop
across extreme eastern Kansas this morning, but expect dry
conditions by late morning.

Water vapor imagery also shows a mid-level ridge over the
southwestern U.S. Models have this ridge slowly stretching eastward
into the Central and Southern Plains today into tomorrow, which will
help to push the mid-level trough further east toward the east
coast. As this trough progresses east of the area today, a strong
mid-level jet on the back side of the trough will slide across the
forecast area. A pressure gradient will also be present at the
surface as an area of low pressure is situated to the east and high
pressure over the Rockies extends eastward into Kansas. As a result,
expect northwesterly winds to quickly increase by mid morning,
sustained at 15-20 mph with gusts of 25-35mph. These breezy
conditions should diminish some during the afternoon as surface high
pressure advances into the area, weakening the pressure gradient
from west to east. There isn't much in the way of cold air behind
this exiting system, and expect high temperatures to reach into the
upper 50s to low/mid 60s. Dewpoint depressions should be fairly
large today as dewpoints drop into the 20s this afternoon. As a
result, RH values will likely drop into the 20-percent range for
much of the forecast area with low 20-percent RHs focused across
north central Kansas. These dry conditions combined with the gusty
winds will lead to very high fire danger concerns for the entire
forecast area today.

For tonight, conditions will remain dry as surface high pressure
remains over the area. With mostly clear skies, good radiational
cooling will occur and low temperatures should cool into mid/upper
30s. However, light northwesterly winds in the evening will shift to
the south overnight as a surface trough over the Northern Plains
begins to extend southward into western Kansas.

.LONG TERM...(Wednesday through Monday)
Issued at 355 AM CDT TUE APR 8 2014

Wednesday is still shaping up as the warmest day of the week as
southwest to westerly downslope flow develops with a building upper
level ridge. Forecast soundings suggest mixing down from near 750 mb
in north central Kansas to near 850 mb in east central Kansas. This
will yield highs in the lower to mid 80s near central Kansas to the
mid 70s southeast of Interstate 35. Also of concern will be low
relative humidity that will develop along with gusty winds through
the afternoon hours. Made a slight adjustment downward with dew
points across north central Kansas and parts of northeast Kansas.
Surface dew points will slightly increase in the afternoon in east
central Kansas. Minimum afternoon RH ranges from near 18 percent in
north central to around 30 percent southeast of I-35. Very high fire
danger is expected on Wednesday for much if not all of the CWA.

Thursday a cold front will move through the CWA as and upper level
trough and shortwave moves across southern Canada and the Northern
Plains into the Great Lakes Region. The front is expected to move
through dry as moisture is limited and a capping inversion will be
present through the day. Highs Thursday will cool into the upper 60s
to lower 70s. Models are in agreement in moving a shortwave out of
the northern Rockies and across the Central Plains Thursday night
with increasing mid level moisture. Inserted a small chance of
showers in the north Thursday night as the shortwave moves through
and exits Friday morning.

The weekend still looking rather wet Saturday evening onward. Models
show a split flow upper pattern Saturday with phasing of the
northern stream and southern stream troughs Sunday. A cold front is
forecast to move through eastern Kansas Sunday. Widespread showers
and thunderstorms will develop ahead of the front Saturday night and
into Sunday. Good moisture transport from the gulf will provide
ample moisture for higher precipitation chances. There still exists
timing differences between the GFS and ECMWF with the ECMWF the
slower solution of the two. Colder advection Sunday night will occur
and have expanded the area of rain and snow further southeast across
the CWA. The system will be departing Monday with a small chance of
showers expected. Temperatures will start out mild in the 70s
Saturday cooling into the 50s by Monday. Lows fall into the lower to
middle 30s Sunday night.

&&

.AVIATION...(For the 18Z TAFs through 18Z Wednesday Afternoon)
Issued at 1223 PM CDT TUE APR 8 2014

Wind gusts of 25+ kts will continue through this afternoon,
gradually decreasing after 21Z, and then becoming nearly calm by
03Z. Direction this evening initially from NW will become SW near
sunrise. With fires in the area today and a shallow inversion
expected tonight, there is potential for reduced vis due to HZ/FU
overnight but this will depend on fire location and proximity to
TAF sites so not confident at this time. Winds increase with gusts
to 25+ kts again after 15Z Wed, and will mix out any smoke.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH from Wednesday afternoon through Wednesday
evening FOR KSZ008>012-020>023-034>036.

&&

SHORT TERM...Hennecke
LONG TERM...53
AVIATION...Barjenbruch
Hazardous weather outlook, Apr 8, 4:53 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
453 AM CDT TUE APR 8 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-091000-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
453 AM CDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

VERY HIGH FIRE DANGER IS EXPECTED TODAY ACROSS THE ENTIRE OUTLOOK
AREA. OUTDOOR BURNING IS NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY HIGH FIRE DANGER CONDITIONS ARE LIKELY AREA WIDE AGAIN ON
WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA SATURDAY AND
SATURDAY NIGHT...AND FOR MAINLY NORTHEAST AND EAST CENTRAL KANSAS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:43 AM CDTFire Weather WatchTOPBrown, Clay, Cloud, Dickinson, Geary, Marshall and 6 more4 hr

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.